Rimidyl death - Page 1

Pedigree Database

by fritzmom on 02 October 2019 - 16:10

Seven weeks ago, the vet started my twelve year old, very healthy, chow/shephard mix on Vetprofin/Rimadyl for arthritic pain. By the third week, he was refusing to take the pill, so I sprinkled it in his food. At four weeks, he started eating less and less. Stopped the pills. He stopped eating completely. Took him to the vet who couldn't believe the Rimadyl was the cause. He gave him antibiotics. Never could get him to eat another bite or take the antibiotics. He was so sick...only panting shallowly, drinking lots of water and just lying there. Nothing I did helped. Seven days after the vet visit, he died. I am heartbroken that something I gave my precious pet killed him. Has anyone else had this experience with Rimadyl?

by Crickett on 02 October 2019 - 20:10

Not to Rimidyl, but to Previcox, which I understand is similar. My schnauzer started them a week ago, started showing signs of frequent urination, thirst, & scabs. The vet put her on meds for the "uti" & when I questioned him about it... thinking it was all the Previcox, he said "Not likely!" (Even tho when i googled it it said signs of toxicity were thirst, frequent urination & scabs) Well, she is now peeing blood. I stopped her Previcox yesterday, but I am praying it's not too late. She isn't very interested in eating either. More testing & early side effect awareness needs to be done quickly. I am so sorry for your loss.

by GSCat on 03 October 2019 - 07:10

Hugs and prayers.

For anyone having an issue with dog medication/treatment and questioning deep down what the vet is saying, it may be prudent to obtain a second opinion (just like people). I did this for a cat once, and was really glad I did.

 

Here are a couple of websites I've found to be helpful for veterinary drugs and toxicities:

https://www.drugs.com/vet/

https://veterinarypartner.vin.com/default.aspx?pid=19239&catId=102894

https://www.aspcapro.org/animal-health-toxicology-poison-control/human-animal-medication

 

And for feline diabetes:

http://www.felinediabetes.com/

 

Hope no one needs these, but in case they do, hope they help.

 

 

DuganVomEichenluft

by DuganVomEichenluft on 03 October 2019 - 10:10

I've not experienced this but I wanted to give my condolences. I'm so sorry this happened.
I went through multiple vets (traditional) before finding a holistic vet. I wish I had found her years ago.

Crickett, my advice is get your dog to a holistic vet or at least get bloodwork ran immediately.

by apple on 03 October 2019 - 10:10

Why would your Vet put your dog on an NSAID for A UTI? The tx should be an antibiotic.
emoryg

by emoryg on 03 October 2019 - 11:10

Apple, I think the dog may have been started on the Previcox and then started developing signs of the UTI. 

NSAIDs have been shown to help an uncomplicated UTI, but inferior to antibiotics.

https://www.google.com/search?q=nsaids+for+uti&rlz=1C1CHBF_enUS863US863&oq=nsaids+for+uti&aqs=chrome..69i57j0l2.8567j1j9&sourceid=chrome&ie=UTF-8

by apple on 03 October 2019 - 12:10

From what I have read about NSAIDS for dogs, if the dog tolerates them they are fine, but if not, they can kill the dog. I have also read that some NSAIDS for dogs were developed for humans but failed trials because they were too unsafe. I think Tramadol is much safer for pain, but because of the opioid epidemic, Vets either don't want to prescribe it or have to go through some special procedure even though Tramadol is such a low potency opiate, it doesn't make people high.  Researchers are also finding that NSAIDS for people are more toxic than previously thought.

by jillmissal on 15 October 2019 - 00:10

I would suggest getting verification that Rimadyl "caused" the dog to die rather than just guessing and doing more fear mongering. Sorry you went through this but the chances that a widely used medication killed your dog in a few weeks with your vet's oversight is very low. Your dog was old and likely had a host of other issues. It's easy to point the finger at a medication but it's unlikely that it caused your dog to die.

by astrovan2487 on 15 October 2019 - 01:10

So sorry to hear about your dog and thank you for letting us know about it. I doubt there is any way of proving 100% that the Rimadyl is what killed your dog, but by having it here for people to see it might help the next person who's dog has the same symptoms. Vets can make mistakes so if something doesnt seem right it's always a good idea to get a second, or third opinion.

Tramadol/Ultram definitely does get people high. It is prescribed more often because it does not cause severe physical addiction and withdrawal symptoms as traditional pain killers as well as it not being as potent.

by apple on 15 October 2019 - 11:10

To get high on Tramadol you would have to take about 12 times the standard dose and I don't think the high would be pleasurable and would put the person at risk for seizure.

You must be logged in to reply to posts






Contact information  Disclaimer  Privacy Statement  Copyright Information  Terms of Service  Cookie policy  ↑ Back to top 

Do NOT follow this link or you will be banned from the site!